Alert archive / Tennessee / River Flood Warnings in 2025

River Flood Warning 13, NWS Nashville, TN

March 16, 2025Maury County, Tennessee

NWS Nashville, TN issued this river flood warning at Mar 16, 2025, 3:00 AM CDT for Maury County, Tennessee. It took effect at Mar 17, 2025, 1:00 AM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Mar 16, 2025, 3:00 AM CDT (08:00 UTC)
In effect from
Mar 17, 2025, 1:00 AM CDT
Expired
Mar 17, 2025, 6:00 PM CDT
In force
17 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Maury County, TN

The radar

The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 35.60 ft at Mar 17, 2025, 11:00 PM CDT.

actionminormoderate10203003/1603/1703/18
Action stage
28 ft
Minor stage
32 ft
Moderate stage
37.5 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

906 
WGUS44 KOHX 160800
FLWOHX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Nashville TN
300 AM CDT Sun Mar 16 2025

...The National Weather Service in Nashville TN has issued a Flood 
Warning for the following rivers in Tennessee...

  Duck River At Columbia affecting Maury County.

For the Duck River...including Manchester, Shelbyville, Pottsville, 
Milltown, Columbia, Centerville, Hurricane Mills...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 900 PM CDT.

&&

TNC119-170200-
/O.NEW.KOHX.FL.W.0013.250317T0600Z-250317T2300Z/
/COLT1.1.ER.250317T0600Z.250317T1200Z.250317T1700Z.NO/
300 AM CDT Sun Mar 16 2025

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Duck River at Columbia.

* WHEN...From late tonight to tomorrow evening.

* IMPACTS...At 32.0 feet, Low lying areas along the Duck River and 
  adjacent tributaries continue to be impacted, as well as Riverwalk 
  Park in Columbia. Water begins to cover Old Lewisburg Hwy near 
  Fountain Heights Rd, Howards Bridge boat access, and the Chickasaw 
  Trace Park boat ramp.

* ADDITIONAL DETAILS...
  - At 2:00 AM CDT Sunday the stage was 22.5 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 32.5 feet tomorrow
    morning. It will then fall below flood stage early tomorrow
    afternoon.
  - Flood stage is 32.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689


$$

Rose
3 follow-up statements
088 
WGUS84 KOHX 170032
FLSOHX

Flood Statement
National Weather Service Nashville TN
732 PM CDT Sun Mar 16 2025

...The Flood Warning continues for the following rivers in 
Tennessee...

  Duck River At Columbia affecting Maury County.

For the Duck River...including Columbia...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Monday afternoon at 145 PM CDT.

&&

TNC119-171845-
/O.CON.KOHX.FL.W.0013.250317T0600Z-250317T2300Z/
/COLT1.1.ER.250317T0135Z.250318T0600Z.250319T1224Z.NO/
732 PM CDT Sun Mar 16 2025

...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO TOMORROW 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Duck River at Columbia.

* WHEN...From late tonight to tomorrow evening.

* IMPACTS...At 35.0 feet, Flood waters continue to impact areas 
  along the Duck River and adjacent tributaries, including Snow 
  Creek Rd - Hwy 247 at Leipers Creek east of Hwy 50, Martin Dr at 
  Lytle Creek, and Carpenter Bridge Rd east of Sowell Mill Pike. 
  These roads may be impassable. In Columbia, Riverwalk Park is 
  flooded and water approaches the Tennessee Valley Packing building.

* ADDITIONAL DETAILS...
  - At 6:00 PM CDT Sunday the stage was 30.7 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 35.0 feet early Tuesday morning.
    It will then fall below flood stage Wednesday morning.
  - Flood stage is 32.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689


$$

13
630 
WGUS84 KOHX 171833
FLSOHX

Flood Statement
National Weather Service Nashville TN
133 PM CDT Mon Mar 17 2025

...The Flood Warning continues for the following rivers in 
Tennessee...

  Duck River At Columbia affecting Maury County.

For the Duck River...including Columbia...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 600 PM CDT.

&&

TNC119-172300-
/O.CON.KOHX.FL.W.0013.000000T0000Z-250317T2300Z/
/COLT1.1.ER.250317T0525Z.250318T0600Z.250319T1200Z.NO/
133 PM CDT Mon Mar 17 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Duck River at Columbia.

* WHEN...Until this evening.

* IMPACTS...At 35.0 feet, Flood waters continue to impact areas 
  along the Duck River and adjacent tributaries, including Snow 
  Creek Rd - Hwy 247 at Leipers Creek east of Hwy 50, Martin Dr at 
  Lytle Creek, and Carpenter Bridge Rd east of Sowell Mill Pike. 
  These roads may be impassable. In Columbia, Riverwalk Park is 
  flooded and water approaches the Tennessee Valley Packing building.

* ADDITIONAL DETAILS...
  - At 12:00 PM CDT Monday the stage was 34.4 feet and rising.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:00 PM CDT Monday was 34.4 feet.
  - Forecast...The river is expected to rise to a crest of 35.0
    feet just after midnight tonight. It will then fall below
    flood stage Wednesday morning.
  - Flood stage is 32.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689


$$

27
865 
WGUS84 KOHX 172246
FLSOHX

Flood Statement
National Weather Service Nashville TN
546 PM CDT Mon Mar 17 2025

...The Flood Warning continues for the following rivers in 
Tennessee...

  Duck River At Columbia affecting Maury County.

For the Duck River...including Columbia...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 700 PM CDT.

&&

TNC119-180000-
/O.CON.KOHX.FL.W.0013.000000T0000Z-250317T2300Z/
/COLT1.1.ER.250317T0525Z.250318T0000Z.250319T1200Z.NO/
546 PM CDT Mon Mar 17 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Duck River at Columbia.

* WHEN...Until this evening.

* IMPACTS...At 35.0 feet, Flood waters continue to impact areas 
  along the Duck River and adjacent tributaries, including Snow 
  Creek Rd - Hwy 247 at Leipers Creek east of Hwy 50, Martin Dr at 
  Lytle Creek, and Carpenter Bridge Rd east of Sowell Mill Pike. 
  These roads may be impassable. In Columbia, Riverwalk Park is 
  flooded and water approaches the Tennessee Valley Packing building.

* ADDITIONAL DETAILS...
  - At 5:00 PM CDT Monday the stage was 35.2 feet and slowly
    rising.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:00 PM CDT Monday was 35.2 feet.
  - Forecast...The river is expected to rise to a crest of 35.5
    feet this evening. It will then fall below flood stage
    Wednesday morning.
  - Flood stage is 32.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689


$$

Reagan

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Mar 16, 12:42 AM CDT, 2 hours 18 minutes earlier. Its key messages:

  • Updated at 1239 AM CDT Sun Mar 16 2025
  • Area rivers will remain high through the beginning of the week due to the recent rainfall.
  • Cooler to start the week but springlike temperatures return by Tuesday.
  • Next chance of rain will be late Wednesday into Thursday. Severe weather is not expected.
Area forecast discussion, Mar 16, 12:42 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1242 AM CDT Sun Mar 16 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1239 AM CDT Sun Mar 16 2025

- Area rivers will remain high through the beginning of the week
  due to the recent rainfall.

- Cooler to start the week but springlike temperatures return by
  Tuesday.

- Next chance of rain will be late Wednesday into Thursday. Severe
  weather is not expected.

&&

.SHORT TERM...
(Tonight through Monday Night)
Issued at 1042 PM CDT Sat Mar 15 2025

It's been an active Saturday but things are starting to settle down.
Rain amounts generally range from 2-4 inches with even a couple
reports over 5 inches. A line of showers and some embedded
thunder will push off of the plateau over the next couple of
hours,but more showers are expected to develop to the west and
push through the area prior to dawn and again on Sunday as the
upper trough axis swings through the area. We had plenty of flash
flooding and areal flooding on Saturday, but additional flash
flooding is not expected on Sunday due to the scattered nature of
the showers. Area rivers, creeks, and stream flows will continue
to be high for the next couple of days. With that said, the Flood
Watch is set to expire at 06z and it will be allowed to do so.

Conditions will be cooler in the short term. Expect temperatures to
drop a couple degrees from dawn through the rest of the day today.
Conditions will be breezy with WNW/NW winds gusting to around 20
mph. Most of the area will get to or below freezing Sunday night for
the first time in a while as winds calm and cloud cover dissipates.
Surface high pressure will provide plenty of sun on Monday with calm
winds and highs in the 50s.

&&

.LONG TERM...
(Tuesday through next Sunday)
Issued at 1042 PM CDT Sat Mar 15 2025

Southerly low level flow begins to return on Tuesday as surface high
pressure slides east and weak upper ridging builds into the area.
Both Tuesday and Wednesday look very pleasant with highs in the 70s.
The next chance of rain will come late Wednesday into Thursday as a
weak surface front and shortwave swing through the area. There
doesn't appear to be much in the way of instability with that
system, so I do not expect any severe storms. Conditions will be
cooler again on Thursday but that will be temporary as we warm
going into next weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1239 AM CDT Sun Mar 16 2025

A line of convection is inching its way across the Cumberland
Plateau, with an area of unusually strong winds out ahead of the
line. So we're included TEMPO groups for SRB and CSV to handle the
ongoing storm potential and high winds. Behind the line, things
are much quieter. We still expect gusty winds overnight and much
of tomorrow, but not as strong as what we experienced on
Saturday. Tomorrow, we expect light rain and MVFR ceilings to
build back in during the day as the occluded front swings across
the region. But we'll be VFR by the end of the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      59  34  61  42 /  70   0   0   0
Clarksville    54  31  61  43 /  60   0   0   0
Crossville     61  29  53  33 /  70  10   0   0
Columbia       59  32  61  39 /  50   0   0   0
Cookeville     60  30  54  37 /  80   0   0   0
Jamestown      62  29  53  34 /  80  10   0   0
Lawrenceburg   60  32  58  39 /  50   0   0   0
Murfreesboro   61  31  58  38 /  70   0   0   0
Waverly        54  32  61  44 /  50   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 AM CDT early this morning for TNZ005>011-
023>034-056>066-075-077>080-093>095.

Wind Advisory until 1 AM CDT early this morning for TNZ011-
032>034-065-066-078>080.

&&

SHORT TERM...Reagan
LONG TERM....Reagan
AVIATION.....Rose

In the hours before

Local storm report, Mar 15, 11:19 PM CDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1119 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     Flood            Auburntown              35.95N 86.09W
03/15/2025                   Cannon             TN   Trained Spotter

            Hurricane Creek Rd. impassable due to
            flooding.

&&
Special weather statement, Mar 16, 12:27 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
1227 AM CDT Sun Mar 16 2025

TNZ011-031>034-064>066-160615-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-De Kalb TN-
Jackson TN-White TN-
1227 AM CDT Sun Mar 16 2025

...STRONG THUNDERSTORMS WILL IMPACT OVERTON...PICKETT...NORTHWESTERN
CUMBERLAND...NORTHEASTERN DE KALB...SOUTHEASTERN JACKSON...NORTHERN
WHITE...PUTNAM AND FENTRESS COUNTIES THROUGH 115 AM CDT...

At 1227 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sunnybrook to 6 miles south of Baxter.
Movement was east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Grimsley, Hamptons Crossroads, Allardt, Bakers Crossroads, Algood,
Baxter, Livingston, Burgess Falls State Park, Rickman, Pall Mall,
Jamestown, Byrdstown, Crawford, Pickett State Park, Monterey,
Cookeville, Cummins Falls State Park, Standing Stone State Park, and
Smithville.

This includes Interstate 40 between mile markers 272 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3601 8525 3596 8583 3641 8556 3643 8552
      3641 8550 3644 8549 3653 8531 3652 8530
      3654 8528 3662 8510 3660 8478 3650 8472
TIME...MOT...LOC 0527Z 254DEG 17KT 3658 8498 3607 8567

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Rose
Local storm report, Mar 16, 1:22 AM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
122 AM CDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 AM     Flood            Cookeville              36.16N 85.51W
03/16/2025                   Putnam             TN   Emergency Mngr

            1343 Whiteaker Springs Rd. quickly becoming
            covered in water.

&&

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 7:09 PM CDTAreal Flood AdvisoryOHXClay, Cumberland, DeKalb, Fentress, Jackson, Overton and 4 more6 hr
Mar 15, 7:12 PM CDTAreal Flood AdvisoryOHXCumberland, DeKalb, Grundy, Van Buren, Warren, White6 hr
Mar 15, 7:16 PM CDTTornado WarningOHXVan Buren, White29 min
Mar 15, 7:31 PM CDTTornado WarningOHXCumberland, Fentress8 min
Mar 15, 7:42 PM CDTRiver Flood WarningOHXLawrence20 hr
Mar 15, 8:12 PM CDTRiver Flood WarningOHXGiles25 hr
Mar 15, 8:49 PM CDTRiver Flood WarningOHXDavidson6 hr
Mar 15, 8:53 PM CDTRiver Flood AdvisoryOHXHickman10 hr
Mar 15, 9:59 PM CDTRiver Flood AdvisoryOHXCheatham9 hr
Mar 15, 10:00 PM CDTRiver Flood WarningOHXCheatham14 hr
Mar 15, 10:01 PM CDTRiver Flood AdvisoryOHXDavidson, Williamson32 hr
Mar 15, 10:05 PM CDTRiver Flood AdvisoryOHXMontgomery, Robertson5 hr
Mar 15, 10:09 PM CDTRiver Flood AdvisoryOHXMontgomery5 hr
Mar 15, 10:29 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Montgomery, Robertson, Sumner and 1 more4 hr
Mar 15, 10:33 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 1 more3 hr
Mar 16, 12:27 AM CDTSpecial Weather StatementOHXFentress, Overton, Pickett, Putnam48 min
Mar 16, 1:57 AM CDTFlash Flood WarningOHXClay, Fentress, Jackson, Overton, Pickett, Putnam2 hr
Mar 16, 2:56 AM CDTRiver Flood WarningOHXMontgomery23 hr
Mar 16, 2:58 AM CDTRiver Flood WarningOHXMontgomery, Robertson24 hr
Mar 16, 3:01 AM CDTRiver Flood WarningOHXGiles50 hr
Mar 16, 3:02 AM CDTRiver Flood AdvisoryOHXStewart3 days
Mar 16, 3:02 AM CDTRiver Flood AdvisoryOHXDavidson3 days
Mar 16, 3:03 AM CDTRiver Flood AdvisoryOHXBedford9 hr
Mar 16, 3:04 AM CDTRiver Flood AdvisoryOHXDavidson4 days
Mar 16, 3:05 AM CDTRiver Flood AdvisoryOHXBedford, Marshall4 hr
Mar 16, 3:06 AM CDTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson3 days
Mar 16, 6:47 AM CDTRiver Flood WarningOHXBedford, Marshall11 hr
Mar 16, 6:49 AM CDTRiver Flood AdvisoryOHXMarshall32 hr
Mar 16, 7:10 AM CDTRiver Flood AdvisoryOHXPerry24 hr
Mar 16, 7:11 AM CDTRiver Flood AdvisoryOHXHickman14 hr
Mar 16, 8:37 AM CDTRiver Flood AdvisoryOHXPerry, Wayne16 hr
Mar 16, 8:46 AM CDTRiver Flood AdvisoryOHXWilliamson12 hr
Mar 16, 11:34 AM CDTRiver Flood AdvisoryOHXCheatham2 hr
Mar 16, 1:56 PM CDTRiver Flood AdvisoryOHXWilliamson13 hr
Mar 16, 3:56 PM CDTRiver Flood AdvisoryOHXLawrence3 hr
Mar 16, 5:19 PM CDTRiver Flood AdvisoryOHXBedford, Marshall10 hr

Nearby

River Flood Warnings in Tennessee, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.